Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Salt Lake City, UT

June 16, 2007Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 16, 2007, 7:50 PM MDT for Tooele County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 7:50 PM MDT (01:50 UTC)
Expired
Jun 16, 2007, 8:15 PM MDT
In force
25 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 124 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
5000 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 170150
SVRSLC
UTC045-170215-
/O.NEW.KSLC.SV.W.0002.070617T0150Z-070617T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
750 PM MDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TOOELE COUNTY IN UTAH...

* UNTIL 815 PM MDT

* AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER WEST CENTRAL TOOELE
  COUNTY...OR ABOUT NEAR WENDOVER...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN TOOELE COUNTY AT 800 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346

$$
2 follow-up statements
000 
WWUS55 KSLC 170206
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
804 PM MDT SAT JUN 16 2007

UTC045-170215-
/O.CON.KSLC.SV.W.0002.000000T0000Z-070617T0215Z/
TOOELE UT-
804 PM MDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHWESTERN TOOELE COUNTY...

AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS...WITH A 
WIND GUSTS OF 70 MPH AT THE WENDOVER AIRPORT. THIS STORM WAS LOCATED 
OVER NORTH CENTRAL TOOELE COUNTY...OR ABOUT 15 MILES EAST OF 
WENDOVER...MOVING EAST NORTHEAST AT 35 MPH.

LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346

$$
000 
WWUS55 KSLC 170221
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
820 PM MDT SAT JUN 16 2007

UTC045-170230-
/O.EXP.KSLC.SV.W.0002.000000T0000Z-070617T0215Z/
TOOELE UT-
820 PM MDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY
EXPIRES AT 815 PM MDT...

THE SEVERE THUNDERSTORM HAS WEAKENED...BUT WILL STILL PRODUCE WIND 
GUSTS IN THE 40-50 MPH RANGE AS IT MOVES ACROSS THE SALT FLATS 
THROUGH 900 PM MDT. 

LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM MDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 3:32 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT SAT JUN 16 2007

.SYNOPSIS...A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT
INTO SUNDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA MONDAY AND
WILL PERSIST THROUGH THE WEEK. A WEAK DISTURBANCE WILL MOVE
THROUGH THE GREAT BASIN FRIDAY.

&&

.DISCUSSION...MAINLY SUNNY SKIES CONTINUE ACROSS THE REGION THIS
AFTERNOON. SOME CONVECTIVE CLOUD DEVELOPMENT IS NOTED ALONG AND
EAST OF THE WASATCH. THESE AREAS ARE NOT EXPECTED TO DEVELOP INTO
ANYTHING BUT A VERY ISOLATED DRY THUNDERSTORM. OF GREATER CONCERN
IS THE CONVECTIVE CLOUD DEVELOPMENT OVER THE EXTREME NORTHWESTERN
PORTION OF THE STATE. THIS AREA SHOULD CONTINUE TO DEVELOP AND
SPREAD TO THE SOUTHEAST THIS EVENING...BRINGING A CHANCE OF
ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS TO NORTHERN
UTAH...MAINLY NORTH OF I-80. DRY THUNDERSTORMS WILL ONLY ADD TO
THE EXTREME FIRE CONDITIONS THIS EVENING. STRONG SOUTHERLY WINDS
AND VERY LOW HUMIDITIES WILL CONTINUE INTO THE EVENING ACROSS MOST
OF THE REGION. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS.

TEMPERATURES HAVE REACHED 100F IN MANY LOCATIONS THIS
AFTERNOON...INCLUDING AT THE SALT LAKE AIRPORT. THIS TEMPERATURE
TIES THE RECORD HIGH FOR THE DAY OF 100F IN 1940. THIS ALSO TIES
THE RECORD FOR THE FIFTH EARLIEST DATE OF 100F IN THE SALT LAKE
CITY AREA SINCE RECORDS BEGAN.

THE COLD FRONT IS CURRENTLY LOCATED ACROSS EXTREME NORTHWESTERN
UTAH. IT IS EXPECTED TO SLOWLY MOVE ACROSS NORTHWEST UTAH TONIGHT
AND SHOULD REACH THE SALT LAKE CITY AREA BY 12Z SUNDAY MORNING.
THE FRONT WILL LIKELY REACH SOUTHERN PORTIONS OF THE REGION LATE
ON SUNDAY. TEMPERATURES WILL FALL TO NEAR NORMAL LEVELS BEHIND THE
FRONT.

A RIDGE IS FORECAST TO BUILD IN EARLY NEXT WEEK BRINGING
TEMPERATURES TO WELL ABOVE NORMAL LEVELS ONCE AGAIN. THE GFS
INDICATES A WEAK TROUGH WILL MOVE THROUGH THE AREA FRIDAY.
DECREASED TEMPERATURES A FEW DEGREES FRIDAY...AS THE GFS ENSEMBLE
MEMBERS INDICATED MODERATE CONSISTENCY. TEMPERATURES MAY NEED TO
BE DECREASED A BIT MORE IF FUTURE RUNS CONTINUE THIS TREND.

&&

.AVIATION...A SHALLOW LAKE BREEZE HAS DEVELOPED AT THE SLC TERMINAL
THIS AFTERNOON...BUT IS NOT EXPECTED TO LAST PAST 01Z. BRIEF PERIODS
OF LIGHT AND VARIABLE ARE POSSIBLE BEFORE A RETURN TO PREVAILING
SOUTHERLY WINDS. THE COLD FRONT IS EXPECTED TO PASS THROUGH THE
TERMINAL AT AROUND 12Z AND SHIFT WINDS TO THE NORTHWEST.
HOWEVER...THERE  IS A 30 PERCENT CHANCE THAT IT WILL ARRIVE SOONER
THAN EXPECTED...BETWEEN 09Z AND 12Z.

&&

.FIRE WEATHER...THE COLD FRONT HAS JUST REACHED THE GOOSE CREEK AND
MOBURG RAWS SO IS JUST INTO NORTHERN UTAH. RED FLAG WARNING HAS
VERIFIED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS MOST ZONES. SOUTHEAST
UTAH JUST MIXING AND STARTING TO GUST. THE MOST SEVERE CONDITIONS LATE
THIS AFTERNOON WILL BE IN THE WEST DESERTS AREAS WHERE WIND GUSTS ARE
NEAR 40 MPH WITH RELATIVE HUMIDITY NEAR 5 PERCENT. ANOTHER DRY AND
WINDY DAY CENTRAL AND SOUTHERN UTAH SUNDAY THEN LIGHTER WINDS FOR
MONDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT SUNDAY FOR UTZ003-UTZ006-UTZ007-
     UTZ008-UTZ014.

     RED FLAG WARNING UNTIL 10 PM SUNDAY FOR UTZ005-UTZ012-UTZ015-
     UTZ016-UTZ019-UTZ020-UTZ021-UTZ517-UTZ518.

WY...NONE.

&&

PUBLIC...C.SMITH
FIRE WEATHER...GIBSON
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 16, 4:30 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MDT SAT JUN 16 2007

UTZ001>016-019>021-517-518-WYZ021-170900-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
430 AM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY LOW HUMIDITIES...HOT TEMPERATURES AND BREEZY SOUTHWEST WINDS
WILL CREATE SEVERE FIRE WEATHER CONDITIONS OVER A MAJORITY OF UTAH
THIS AFTERNOON INTO THIS EVENING...AND RED FLAG WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY BREEZY WEATHER WILL CONTINUE SUNDAY AS A DRY COLD FRONT MOVES
THROUGH THE STATE. THIS WILL KEEP SEVERE FIRE WEATHER CONDITIONS
GOING OVER SOUTHERN AND EASTERN UTAH...AS WELL AS PORTIONS OF
WESTERN UTAH...THROUGH SUNDAY EVENING.

WINDS WILL DROP OFF MONDAY THROUGH MOST OF THE WEEK AND...ALTHOUGH
IT WILL STAY DRY WITH A WARMING TREND...THE FIRE WEATHER
CONDITIONS WILL BE LESS CRITICAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:29 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele41 min
Jun 16, 9:55 PM MDTSevere Thunderstorm WarningSLCBox Elder, Weber36 min
Jun 16, 10:19 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Weber26 min

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.